Alert archive / New Mexico / Red Flag Warnings in 2008

Red Flag Warning 19, NWS Albuquerque, NM

March 25, 2008

NWS Albuquerque, NM issued this red flag warning at Mar 25, 2008, 4:37 AM MDT. It took effect at Mar 25, 2008, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 25, 2008, 4:37 AM MDT (10:37 UTC)
In effect from
Mar 25, 2008, 12:00 PM MDT
Expired
Mar 25, 2008, 7:00 PM MDT
In force
7 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KABQ 251037
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
437 AM MDT TUE MAR 25 2008

...RED FLAG WARNING FROM NOON UNTIL 7 PM TODAY FROM THE 
SANDIA AND MANZANO MOUNTAINS ACROSS THE EAST CENTRAL PLAINS...
...FIRE WEATHER WATCH WEDNESDAY AFTERNOON AND EARLY EVENING
FOR AREAS ALONG AND SOUTH OF INTERSTATE 40...

.INCREASING WESTERLY WINDS COMBINED WITH WARMER TEMPERATURES...LOW
HUMIDITIES AND HIGH FIRE DANGER WILL RESULT IN CRITICAL FIRE
WEATHER CONDITIONS THIS AFTERNOON AND EARLY THIS EVENING FROM THE
SANDIA AND MANZANO MOUNTAINS ACROSS THE EAST CENTRAL PLAINS. A
PERSISTENT ZONAL FLOW ALOFT ALONG WITH CONTINUED LOW HUMIDITIES
AND ABOVE AVERAGE TEMPERATURES FOR LATE MARCH WILL CONTINUE THE
THREAT FOR CRITICAL FIRE WEATHER CONDITIONS OVER A WIDER AREA
WEDNESDAY AFTERNOON.

NMZ107-108-260100-
/O.UPG.KABQ.FW.A.0016.080325T1800Z-080326T0100Z/
/O.NEW.KABQ.FW.W.0019.080325T1800Z-080326T0100Z/
/O.NEW.KABQ.FW.A.0017.080326T1800Z-080327T0100Z/
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
437 AM MDT TUE MAR 25 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE
WEATHER WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH.


$$

NMZ105-106-109-260100-
/O.NEW.KABQ.FW.A.0017.080326T1800Z-080327T0100Z/
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
437 AM MDT TUE MAR 25 2008

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

$$
1 follow-up statement
000 
WWUS85 KABQ 252038
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
238 PM MDT TUE MAR 25 2008

...RED FLAG WARNING THROUGH 7 PM TODAY FROM THE SANDIA AND MANZANO
MOUNTAINS ACROSS THE EAST CENTRAL PLAINS DUE TO STRONG WINDS AND
LOW HUMIDITY...
...FIRE WEATHER WATCH WEDNESDAY ACROSS A LARGE PORTION OF
NORTHERN AND CENTRAL NEW MEXICO EXCLUDING THE NORTHWEST PLATEAU
AND NORTHWEST MOUNTAINS DUE TO STRONG WINDS AND LOW HUMIDITY...
...FIRE WEATHER WATCH THURSDAY ACROSS AREAS ALONG AND SOUTH OF
INTERSTATE 40 INCLUDING THE INTERSTATE 25 CORRIDOR BETWEEN LAS
VEGAS AND RATON DUE TO STRONG WINDS AND LOW HUMIDITY...

.CRITICAL FIRE WEATHER PATTERN WILL CONTINUE THROUGH THE NEXT FEW
DAYS AS STRONG WINDS ALOFT...UNDER ZONAL FLOW...MIX DOWN TO THE
SURFACE DURING THE PEAK HEATING PERIOD. THE STRONG WINDS WILL BE
COMBINED WITH LOW HUMIDITIES AS A DRY MID LEVEL AIRMASS REMAINS IN
PLACE OVER NEW MEXICO.

NMZ107-108-260100-
/O.NEW.KABQ.FW.A.0018.080327T1700Z-080328T0100Z/
/O.CON.KABQ.FW.W.0019.000000T0000Z-080326T0100Z/
/O.CON.KABQ.FW.A.0017.080326T1800Z-080327T0100Z/
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
238 PM MDT TUE MAR 25 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM
MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM
WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING AND FIRE WEATHER WATCHES.


$$

NMZ105-106-109-260100-
/O.NEW.KABQ.FW.A.0018.080327T1700Z-080328T0100Z/
/O.CON.KABQ.FW.A.0017.080326T1800Z-080327T0100Z/
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
238 PM MDT TUE MAR 25 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING BELOW SIGNIFICANT SNOW PACK DUE TO STRONG
WINDS AND LOW HUMIDITY...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING BELOW SIGNIFICANT SNOW PACK DUE TO STRONG WINDS
AND LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM
WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE FIRE WEATHER WATCHES.

$$

NMZ103-260100-
/O.NEW.KABQ.FW.A.0018.080327T1700Z-080328T0100Z/
/O.EXA.KABQ.FW.A.0017.080326T1800Z-080327T0100Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
238 PM MDT TUE MAR 25 2008

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING BELOW SIGNIFICANT SNOWPACK...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING BELOW SIGNIFICANT SNOWPACK...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN
ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM THURSDAY
MORNING THROUGH THURSDAY EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE FIRE WEATHER WATCHES.


$$

NMZ104-260100-
/O.EXA.KABQ.FW.A.0017.080326T1800Z-080327T0100Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
238 PM MDT TUE MAR 25 2008

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE FIRE WEATHER WATCH.

$$

50

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Mar 25, 2:55 AM MDT, 1 hour 42 minutes earlier.

Area forecast discussion, Mar 25, 2:55 AM MDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
255 AM MDT TUE MAR 25 2008

.DISCUSSION...
VERY LITTLE CHANGE TO PREVIOUS FORECAST PACKAGE. ZONAL FLOW
CONTINUES ACROSS THE SOUTHWEST CONUS AS EVIDENT FROM WATER
VAPOR SATELLITE IMAGERY. 08Z SFC ANALYSIS SHOWS 1006MB LOW
PRESSURE CENTER OVER SE CO WITH TROUGH EXTENDING SW ACROSS
THE E PLAINS. ONLY PATCHY THIN CIRRUS ARE STREAMING OVER NEW
MEXICO. 00Z GFS/NAM AND 03Z SREF/00Z GEFS HINTING AT THE SFC
LOW PRES CENTER OVER SE CO WILL SINK FARTHER SOUTH INTO WEST
TX THAN PREVIOUS RUNS. THIS SUGGESTS WINDS WILL HAVE MORE OF
A WESTERLY COMPONENT IN THE PLAINS AND DOWNSLOPING SHOULD BE
SLIGHTLY STRONGER AS A RESULT. WENT AT OR ABOVE MOS GUIDANCE
REGARDING MAX TEMPS ACROSS THE EAST IN THIS SCENARIO. VERY DRY
AIR WILL ALSO REMAIN IN PLACE THEREFORE FIRE WX WATCH WILL BE
UPGRADED TO A RED FLAG WARNING FOR ZONES 107/108. DRY AND BREEZY
TO WINDY CONDITIONS WILL CONTINUE THROUGH EARLY FRIDAY IN ALL
AREAS...ESPECIALLY THE E PLAINS. WILL HOIST ANOTHER FIRE WX
WATCH FOR ZONES 105>109 FOR WEDNESDAY. THIS IS LIKELY TO OCCUR
AGAIN THURSDAY. TIGHTEST 500MB GRADIENT MOVES THROUGH THURS
AFTERNOON WITH POSSIBLE WIND HIGHLIGHTS NEEDED.

A FAST MOVING DISTURBANCE WILL MOVE EAST ACROSS COLORADO THURSDAY
EVENING FORCING A WIND SHIFT SOUTH THROUGH THE E PLAINS FRIDAY.
THIS SHOULD BRING AN END TO THE DRY AND VERY WARM WEATHER EAST OF
THE CENTRAL MTNS. MODEL SUITE IS HINTING AT A SFC TROUGH SETTING
UP ACROSS THE EASTERN HIGH PLAINS SATURDAY THRU MONDAY. INTRODUCED
SLIGHT CHANCE PRECIP EAST OF THIS LINE. COULD SEE THE FIRST ROUNDS
OF DRY LINE CONVECTION WITH THIS SCENARIO DEPENDING ON HOW FAR
MOISTURE SURGES WESTWARD INTO NM.

GUYER

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL TODAY. WEST TO SOUTHWEST SURFACE WINDS
ARE EXPECTED TO OCCASIONALLY GUST TO AROUND 35KT DURING THE
AFTERNOON...ESPECIALLY ALONG AND EAST OF THE CENTRAL MOUNTAIN
CHAIN.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  69  32  70  34 /   0   0   0   0
GALLUP..........................  68  26  68  29 /   0   0   0   0
GRANTS..........................  70  26  69  30 /   0   0   0   0
GLENWOOD........................  76  33  74  33 /   0   0   0   0
CHAMA...........................  54  22  56  22 /   0   0   0   0
LOS ALAMOS......................  65  36  65  36 /   0   0   0   0
RED RIVER.......................  54  21  54  21 /   0   0   0   0
TAOS............................  64  24  64  27 /   0   0   0   0
SANTA FE........................  66  32  67  34 /   0   0   0   0
SANTA FE AIRPORT................  68  31  69  34 /   0   0   0   0
ESPANOLA........................  71  29  71  31 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  71  40  73  42 /   0   0   0   0
ALBUQUERQUE VALLEY..............  74  35  75  36 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  70  40  72  40 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  74  36  75  37 /   0   0   0   0
SOCORRO.........................  78  36  78  37 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  64  31  63  31 /   0   0   0   0
MORIARTY/ESTANCIA...............  71  29  70  30 /   0   0   0   0
CARRIZOZO.......................  75  40  75  40 /   0   0   0   0
RUIDOSO.........................  66  38  65  38 /   0   0   0   0
RATON...........................  73  26  72  30 /   0   0   0   0
LAS VEGAS.......................  72  34  70  35 /   0   0   0   0
ROY.............................  73  36  73  37 /   0   0   0   0
CLAYTON.........................  75  38  75  40 /   0   0   0   0
SANTA ROSA......................  80  39  79  41 /   0   0   0   0
TUCUMCARI.......................  82  40  81  43 /   0   0   0   0
FORT SUMNER.....................  82  42  82  44 /   0   0   0   0
CLOVIS..........................  81  44  81  44 /   0   0   0   0
PORTALES........................  82  43  82  44 /   0   0   0   0
ROSWELL.........................  84  45  85  46 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR THE FOLLOWING ZONES...NMZ105>109.

RED FLAG WARNING FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR THE
FOLLOWING ZONES...NMZ107-108.

&&

GUYER/99
Hazardous weather outlook, Mar 24, 6:00 AM MDT, 22 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT MON MAR 24 2008

NMZ001>021-026-251200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
600 AM MDT MON MAR 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...
STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITIES WILL CREATE A
BRIEF PERIOD OF CRITICAL FIRE WEATHER CONDITIONS MAINLY OVER THE EAST
CENTRAL PLAINS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FIRE WEATHER WATCH IS IN EFFECT FOR TUESDAY AFTERNOON MAINLY OVER
THE EAST CENTRAL PLAINS DUE TO THE COMBINATION OF STRONG WINDS AND
LOW RELATIVE HUMIDITIES. A BRIEF PERIOD OF CRITICAL FIRE WEATHER
CONDITIONS IS POSSIBLE AGAIN WEDNESDAY AFTERNOON WITH MORE WIDESPREAD
FIRE WEATHER CONDITIONS EXPECTED THURSDAY...SATURDAY...AND SUNDAY
AFTERNOONS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GUYER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 4:37 AM MDTFire Weather WatchABQBernalillo, Catron, Cibola, Harding, McKinley, Sandoval and 5 more38 hr
Mar 25, 2:38 PM MDTFire Weather WatchABQBernalillo, Catron, Cibola, McKinley, Sandoval, San Juan and 2 more38 hr

Nearby

Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.